MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a capped right atrial (ra) and a malfunctioning right ventricular (rv) lead, leaving an active ra lead within the patient, not targeted for extraction.Spectranetics lead locking devices (llds) were inserted into the capped ra and rv leads, and suture was used as well, to provide traction.The ra lead was successfully removed using spectranetics 9f and 11f tightrail rotating dilator sheaths.While using the 11f tightrail to attempt removal of the rv lead, the physician encountered stalled progress around the turn of the superior vena cava (svc), therefore the tightrail was removed from the patient, with the intention of using a laser catheter.However, prior to the use of another device, the patient''s blood pressure dropped.Rescue efforts began, including rescue balloon and sternotomy.An svc/ra junction perforation was discovered and repaired.During removal of the rv lead post-sternotomy, the perforation re-opened again, and was repaired.The rv lead was successfully removed and the patient survived the procedure.This event captures the 11f tightrail in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient''s weight unk.The device was discarded, thus no investigation could be completed.Vessel and cardiac perforations are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16517483
Report Number1721279-2023-00043
Device Sequence Number14275402
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)241220(10)FRK22M20A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK22M20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK 350973 RA PACING LEAD; BIOTRONIK 350974 RV PACING LEAD; BIOTRONIK 377176 RA PACING LEAD; SPECTRANETICS 9F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite